MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 8065198001
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been available that has not yet reached manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The customer reported that ophthalmic suture needles was found to blunt.Details of the procedure and any patient impact have not yet been provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information is provided in sections b3, b5, and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information indicated that the event occurred during a trabeculectomy surgery in the right eye.The surgery was completed on the same day using an alternative suture, and there was no patient harm.
 
Additional Manufacturer Narrative
Corrected information is provided in sections h.6 (fda component code).Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of needles appear to be blunt; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All suture needles are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacture products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The customer reported that ophthalmic suture needles was found to blunt.Details of the procedure and any patient impact have not yet been provided.Additional information has been requested.Additional information indicated that during right eye trabeculectomy surgery ophthalmic suture needles was found to blunt.The surgery was completed on the same day by using alternative suture.There was no patient harm.

Brand Name
ALCON CLOSURE SYSTEM (ACS), NYLON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24114350
Report Number2523835-2026-00090
Device Sequence Number15877374
Product Code GAR
UDI-Device Identifier00380651980013
UDI-Public(01)00380651980013(17)300430(11)250529(10)17F476
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K930517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065198001
Device Lot Number17F476
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/23/2026
04/13/2026
06/05/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/30/2026
04/17/2026
06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown